Side Effects.

IMG_3658.JPG
We people with mental illnesses have to take the scariest drugs/meds. There are mood stabilizers out there (see Saphris, Latuda) whose side effect is sudden death!!! When I was put on those meds and I looked up their side effects and saw “sudden death” as one of them, I literally laughed out loud. And yet there it is!! Of course everyone has heard about the black box warning on antidepressants, which says they can cause suicidal thoughts and actions. Psychiatric medications have the most horrendous side effects!! There is diabetes and blindness for Seroquel, which I an currently on. I also get awful muscle cramps in my legs, so bad that they wake me up at night. Actually that’s pretty minor. My friend Andrew had bad tardive dyskinesia (uncontrollable movements,) so extreme that he doesn’t leave his home. Lithium can cause kidney failure. Doctors rarely want you to decrease your dose of meds if your mood is stable. However if the side effects are intolerable, then the dose has to be decreased. You have to walk the tight rope between least number of symptoms and least number of side effects, and hope you don’t fall off performing your little high wire act.

2 thoughts on “Side Effects.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s